Alert archive / Pennsylvania / Flash Flood Warnings in 2013

Flash Flood Warning 47, NWS Pittsburgh, PA

September 11, 2013Allegheny County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Sep 11, 2013, 3:41 PM EDT for Allegheny County, Westmoreland County, Pennsylvania. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2013, 3:41 PM EDT (19:41 UTC)
Expired
Sep 11, 2013, 6:45 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

Counties Allegheny County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 44 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 3:50 PM EDTFLOOD1 Wnw Wilkinsburg, PATWO FEET OF WATER ON THE INTERSECTION OF N BRADDOCK AVENUE AND MEADE STREET
Sep 11, 3:55 PM EDTFLASH FLOOD2 S Blawnox, PAVERONA ROAD CLOSED
Sep 11, 3:56 PM EDTFLASH FLOODBlawnox, PAFREEPORT ROAD CLOSED
Sep 11, 3:59 PM EDTFLASH FLOOD1 Nw Cheswick, PALOW GRADE ROAD CLOSED
Sep 11, 4:10 PM EDTFLASH FLOODSpringdale, PAFOUR FEET OF WATER ALONG RAILROAD STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 7.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2762 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WGUS51 KPBZ 111941
FFWPBZ
PAC003-129-112245-
/O.NEW.KPBZ.FF.W.0047.130911T1941Z-130911T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 PM EDT WED SEP 11 2013

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  NORTHWESTERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 645 PM EDT

* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR   
ESTIMATES THAT UP TO 1.50 INCHES OF RAIN HAS ALREADY FALLEN ACROSS 
A   PORTION OF THE WARNED AREA.

* LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAIN INCLUDE
  RUSSELLTON...NEW KENSINGTON AND NATRONA HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HIGH WATER BY CALLING...412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

LAT...LON 4039 7970 4039 7992 4067 7987 4067 7968
      4068 7966 4067 7964 4066 7964 4065 7964
      4064 7961

$$
3 follow-up statements
207 
WGUS71 KPBZ 112017
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
417 PM EDT WED SEP 11 2013

PAC003-129-112245-
/O.CON.KPBZ.FF.W.0047.000000T0000Z-130911T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHENY PA-WESTMORELAND PA-
417 PM EDT WED SEP 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
WESTMORELAND AND ALLEGHENY COUNTIES...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAIN CONTINUES OVER EASTERN ALLEGHENY COUNTY WHERE RADAR 
ESTIMATES THAT APPROXIMATELY 2 INCHES HAS FALLEN.

NUMEROUS ROAD CLOSURES HAVE BEEN REPORTED.  DO NOT DRIVE PAST 
BARRIORS AND DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE 
ROAD.

RAINFALL IS EXPECTED TO END OVER THE WARNED AREA BY 5 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HIGH WATER BY CALLING...412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

LAT...LON 4039 7970 4039 7992 4067 7987 4067 7968
      4068 7966 4067 7965 4066 7964 4065 7964
      4064 7961

$$


15
085 
WGUS71 KPBZ 112045
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT WED SEP 11 2013

PAC003-129-112245-
/O.CON.KPBZ.FF.W.0047.000000T0000Z-130911T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHENY PA-WESTMORELAND PA-
445 PM EDT WED SEP 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
WESTMORELAND AND ALLEGHENY COUNTIES...

AT 441 PM...RADAR INDICATED THAT HEAVY RAIN HAD ENDED OVER EASTERN 
ALLEGHENY AND WESTERN WESTMORELAND COUNTIES.  HOWEVER...RUNOFF FROM 
A RADAR ESTIMATED 2 TO 2.5 INCHES OF RAIN WILL CONTINUE TO SWELL 
SMALL STREAMS AND FLOOD LOW LYING SPOTS ON ROADS.

DO NOT DRIVE PAST BARRIORS OR INTO AREAS WHERE WATER FLOWS ACROSS 
THE ROAD.  

A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL 
WESTMORELAND COUNTY.

PLEASE REPORT HIGH WATER BY CALLING...412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

LAT...LON 4039 7970 4039 7992 4067 7987 4067 7968
      4068 7966 4067 7965 4066 7964 4065 7964
      4064 7961

$$


15
918 
WGUS71 KPBZ 112153
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
553 PM EDT WED SEP 11 2013

PAC003-129-112202-
/O.CAN.KPBZ.FF.W.0047.000000T0000Z-130911T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHENY PA-WESTMORELAND PA-
553 PM EDT WED SEP 11 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTMORELAND AND
ALLEGHENY COUNTIES...

MOST CLOSED ROADS HAVE REOPENED AND THE REMAINING AREAS OF HIGH 
WATER WILL CONTINUE TO RECEDE THIS EVENING...THEREFORE THE FLASH 
FLOOD WARNING HAS BEEN CANCELLED.

&&

LAT...LON 4039 7970 4039 7992 4067 7987 4067 7968
      4068 7966 4067 7965 4066 7964 4065 7964
      4064 7961

$$


15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 2:19 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 11, 2:19 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
219 PM EDT WED SEP 11 2013

.SYNOPSIS...
A STRONG COLD FRONT CROSSES THURSDAY WITH DRASTICALLY COLDER AIR
IN ITS WAKE. TEMPERATURES WILL BE NEARLY 10 TO 15 DEGREES BELOW
NORMAL FRIDAY AND SATURDAY. A COLD FRONT WITH LITTLE IF ANY
PRECIPITATION PASSES SUNDAY NIGHT INTO MONDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
MUTLI CELL STORMS REMAIN CONFINED TO HIGHER TERRAIN E OF PIT
CLOSER TO STRENGTHENING ALBEIT WEAK MID LVL POCKET OF ENERGY THAT
EXTENDS INTO CNTRL PA. LATEST HI-RES CONVECTIVE ALLOWING MDLS DO
NOT LEND SUPPORT TO A WIDESPREAD SEVERE WEATHER EVENT RATHER
PULSE STORMS. AS MENTIONED IN PREVIOUS DISCUSSION/S...AMOUNT OF
BUOYANCY IN ATMS ALLOWS STORM TO BECOME TALL QUICKLY...BUT WITH
LACK OF SHEAR DO NOT EXPECT MUCH ORGANIZATION AND A LONG LIFE
CYCLE GIVEN UPDRAFT STRUCTURE. DOWNPOURS AND LOCALIZED FLOODING IS
A CONCERN WITH PWATS PUSHING 2.0 INCHES WHICH RESIDES IN THE 99TH
PERCENTILE FOR THIS TIME OF YEAR. RAINFALL RATES APPROACHING AN
INCH PER HOUR WILL BE THE NORM. THANKFULLY STORMS ARE MOVING AT A
DECENT CLIP AND NO TRAINING HAS SETUP. EXPECT ACTIVITY TO DIE
SHORTLY AFTER SUNSET AND QUIET WEATHER TO LAST MUCH OF THE
OVERNIGHT HOURS UNTIL THE COLD FRONT ARRIVES.

VERY LITTLE CHANGES TO THE GRIDDED DATASET THURSDAY SAVE FOR
TIGHTENING UP AND INCREASING POPS AS EVERY LOCATION WILL SEE
MEASURABLE RAINFALL. FROPA TIMING IS THE FIRST PART OF THE DAY
FOR THE NWRN 1/2 OF THE AREA. DUE TO THE AMOUNT OF CLOUDS...LACK
OF STRONG H2 DYNAMICS...AND WEAK MID LEVEL LAPSE RATES NOT
EXPECTING SEVERE WEATHER. THIS IS EVEN THE CASE OVER NRN WV AND
THE LAURELS WHERE THE COLD FRONT WON/T PASS UNTIL AFTERNOON.

TEMPERATURES WERE A BLEND OF NAM12BC AND MOSGUIDE BC.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
BAROCLINIC ZONE WILL BE TRUDGING THROUGH THE SERN PART OF THE FCST
AREA AT THE START WITH QPF CONFINED TO SWRN PA INTO THE MTNS OF
NRN WV AND WRN MD. MID LVL TROF AXIS OF -2 STANDARD DEVIATIONS
BELOW NORMAL DROPS SE OVER THE NERN CONUS. THIS WILL YIELD SCT
SHOWERS MAINLY DOWN WIND OF LAKE ERIE /ALONG AND E OF I-79/. COLD
ADVECTION IN THE COLUMN YIELDS LITTLE TEMP RISE DURING THE DAY
FRIDAY. RIDGES WILL LIKELY EXPERIENCE STEADY TEMPS UNDER NRLY FLOW
THRU 7KFT. IT WILL BE NOTICEABLY COOLER WITH HIGHS STRUGGLING TO
REACH THE LOWER 60S. CLOSER TO LAKE ERIE...THE MERCURY ONLY WILL
MAKE IT INTO THE UPR 50S GIVING A FALL LIKE FEEL FRIDAY.

H5 S/W TROUGH CONTINUES TO DROP DISTURBANCES DOWN IN NRLY FLOW SO
CLOUDS WON/T FADE WITH THE LOSS OF DAYLIGHT BUT WILL WAIT UNTIL
THE PREDAWN HOURS SAT AS HEIGHTS BUILD FROM THE W.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRESSURE AND ANTICYCLONIC FLOW SCOURS OUT ANY LEFT OVER LOW
LEVEL MOISTURE SATURDAY MRNG. EXPECT A FAIRLY EXTENSIVE CU FIELD
SAT AFTN UNDER THE POCKET OF COLDER AIR ALOFT. THE POSITION OF
HIGH PRESSURE COME DAWN SUN MRNG WILL NOT BE IDEAL FOR RADIATIONAL
COOLING...BUT IT WILL BE A CHILLY NIGHT. 40S WILL BE COMMON FOR
MINIMUM TEMPS WITH UPR 30S ACR DEEPER MTN VALLEYS AND N OF I-80.
IF THE ANTICYCLONE LOCATION SLOWS ITS EASTWARD ADVANCEMENT BY SIX
HOURS THEN FROST ADVISORIES MAY BE NEEDED FOR PORTIONS OF OUR
AREA. RETURN FLOW USHERS IN WARMER WEATHER SUNDAY INTO EARLY NEXT
WEEK. THE ONE WEATHER SYSTEM TO SPEAK OF IS A MOISTURE STARVED
COLD FRONT CROSSING SUN NGT INTO MON. ELECTED TO CONTINUE NO POPS
FOR THIS BOUNDARY AS IT TRAVERSES.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
STRONG HEATING AND INSTABILITY HAS ALLOWED FOR THE DEVELOPMENT
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. FOR
NOW...MOST OF THE CONVECTION SEEMS TO BE FOCUSED OVER WESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA...WITH ONLY ONE LINE OF
WEAKENING STORMS OVER EASTERN OHIO. WITH THIS IN MIND...OPTED TO
KEEP AT LEAST A VCTS MENTION EVERYWHERE BUT ADDED A FEW HOURS OF
TSRA OVER SW PA WHERE THERE IS BETTER CONFIDENCE IN THUNDER AND MVFR
RESTRICTIONS. OF COURSE...RESTRICTIONS ARE LIKELY TO BE WORSE IF A
SITE IS DIRECTLY IMPACTED BY A THUNDERSTORM...WITH PLENTY OF LOW
LEVEL MOISTURE PRESENT FOR DECENT RAIN RATES.

SHOWERS AND THUNDERSTORMS SHOULD BE MAINLY DIURNAL IN
NATURE...DISSIPATING AFTER SUNSET. WILL CLEAR THINGS OUT FOR A
PERIOD EVERYWHERE BEFORE BRINGING BACK IN SOME FOG. THIS WILL BE
GREATLY IMPACTED BY THE AMOUNT OF CLOUD COVER THAT IS PRESENT AND
WIND SPEEDS BUT CONSIDERING THE HIGH DEWPOINTS...THINK THAT AT LEAST
MVFR FOG COULD BE EXPERIENCED EVERYWHERE.

THE COLD FRONT MAKES IT/S APPROACH BY THURSDAY MORNING. HAVE ADDED
SHRA TO THE TAF SITES AND MAINTAINED RESTRICTIONS UP NORTH WHERE
THE FRONT SHOULD ENTER FIRST. THEN TRIED TO TIME THE ONSET OF
PRECIP EVERYWHERE. THUNDERSTORMS ARE LIKELY AGAIN...ESPECIALLY AT
THE EASTERNMOST SITES THAT HAVE THE LONGEST CHANCE FOR HEATING.
BUT SINCE THIS IS AT THE END OF THE TAF PERIOD...LEFT TSRA OUT FOR
NOW.

.OUTLOOK.../THURSDAY NIGHT THROUGH SUNDAY/...
RESTRICTIONS MAY CONTINUE WITH THE PASSAGE OF THE COLD FRONT AND
WITH NORTHWEST FLOW BEHIND THE SYSTEM FRIDAY. GENERAL VFR IS
ANTICIPATED FOR THE WEEKEND.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

SYNOPSIS...98
NEAR TERM...98
SHORT TERM...98
LONG TERM...98
AVIATION...34
Hazardous weather outlook, Sep 11, 3:23 AM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
323 AM EDT WED SEP 11 2013

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-120730-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
323 AM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SLOW MOVING THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA
THIS AFTERNOON. LOCALIZED FLASH FLOODING MAY BE POSSIBLE WITH
THESE STORMS...PARTICULARLY IN URBAN AND POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY.
THERE IS A SMALL CHANCE THAT THUNDERSTORMS ALONG THIS FRONT MAY
BECOME CAPABLE OF LARGE HAIL OR A FEW DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 11, 1:10 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
110 PM EDT WED SEP 11 2013

PAZ029-031-075-076-WVZ021-022-111800-
FAYETTE PA-FAYETTE RIDGES PA-GREENE PA-MARION WV-MONONGALIA WV-
WASHINGTON PA-
110 PM EDT WED SEP 11 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN GREENE...MONONGALIA...
NORTH CENTRAL MARION...SOUTHEASTERN WASHINGTON AND WESTERN FAYETTE
COUNTIES...

AT 106 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAYBROOK...
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IN
ADDITION...HEAVY RAIN WILL CAUSE REDUCED VISIBILITIES AND PONDING OF
WATER ON ROADWAYS.

  LOCATIONS IMPACTED INCLUDE...
  WANA...               WADESTOWN...          RIVESVILLE...
  MCCURDYVILLE...       GRANT TOWN...         BARRACKVILLE...
  EVERETTVILLE...       DAYBROOK...           BLACKSVILLE...
  CASSVILLE...          WESTOVER...           MORGANTOWN...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4013 8001 3991 7952 3948 8016 3965 8039

34
Special weather statement, Sep 11, 1:23 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
123 PM EDT WED SEP 11 2013

PAZ021-022-073-111800-
ALLEGHENY PA-ARMSTRONG PA-WESTMORELAND PA-
123 PM EDT WED SEP 11 2013

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WESTMORELAND...SOUTH
CENTRAL ARMSTRONG AND SOUTHEASTERN ALLEGHENY COUNTIES...

AT 119 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PLUM TO
ELIZABETH BORO...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  TURTLE CREEK...       PLUM...               MONROEVILLE...
  ELIZABETH BORO...     LEECHBURG...          MURRYSVILLE...
  VANDERGRIFT...        CROOKED CREEK LAKE PARK...
  APOLLO...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4083 7941 4039 7963 4019 7988 4020 7991
      4021 7993 4055 7976
Special weather statement, Sep 11, 1:58 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
158 PM EDT WED SEP 11 2013

PAZ020-029-WVZ001-002-111830-
BEAVER PA-BROOKE WV-HANCOCK WV-WASHINGTON PA-
158 PM EDT WED SEP 11 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BROOKE...
NORTHWESTERN WASHINGTON...SOUTHERN HANCOCK AND SOUTHWESTERN BEAVER
COUNTIES...

AT 157 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SUN VALLEY...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

  LOCATIONS IMPACTED INCLUDE...
  WEIRTON...            NEW CUMBERLAND...     COLLIERS...
  SUN VALLEY...         TOMLINSON RUN STATE PARK...
  NEW MANCHESTER...     FLORENCE...
  RACCOON CREEK STATE PARK...                 HARSHAVILLE...
  BURGETTSTOWN...

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE
ISSUED.

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4051 8031 4048 8036 4040 8027 4033 8061
      4038 8061 4039 8063 4040 8061 4048 8060
      4050 8062 4053 8063 4062 8036
Special weather statement, Sep 11, 2:20 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT WED SEP 11 2013

PAZ075-111845-
FAYETTE PA-
220 PM EDT WED SEP 11 2013

...STRONG THUNDERSTORMS WILL AFFECT WESTERN FAYETTE COUNTY...

AT 219 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHEAST OF NEMACOLIN TO 3 MILES SOUTHEAST OF GREENSBORO...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

  LOCATIONS IMPACTED INCLUDE...
  MASONTOWN...          FAIRCHANCE...         WALTERSBURG...
  UNIONTOWN...          PERRYOPOLIS...        HOPWOOD...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 3972 7983 3972 7991 3974 7990 3976 7993
      3979 7993 3979 7991 3984 7993 3993 7993
      4013 7975 4011 7971 4011 7969 4010 7968
      3988 7968
Special weather statement, Sep 11, 2:46 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
246 PM EDT WED SEP 11 2013

PAZ014-022-111915-
ARMSTRONG PA-BUTLER PA-
246 PM EDT WED SEP 11 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUTLER AND WESTERN
ARMSTRONG COUNTIES...

AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SARVER...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

  LOCATIONS IMPACTED INCLUDE...
  SAXONBURG...          LERNERVILLE...        SARVER...
  FREEPORT...           KITTANNING...         FORD CITY...
  CROOKED CREEK LAKE PARK...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4064 7962 4068 7966 4067 7968 4067 7986
      4075 7991 4092 7951 4071 7939
Special weather statement, Sep 11, 3:08 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT WED SEP 11 2013

PAZ021-111930-
ALLEGHENY PA-
308 PM EDT WED SEP 11 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALLEGHENY COUNTY...

AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FRANKLIN
PARK...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

  LOCATIONS IMPACTED INCLUDE...
  SEWICKLEY...          FRANKLIN PARK...      PERRYSVILLE...
  WEXFORD...            ALLISON PARK...       RUSSELLTON...
  GIBSONIA...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4046 8015 4059 8021 4061 8018 4061 8014
      4066 8015 4068 8011 4067 7987 4055 7980

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 1:10 PM EDTSpecial Weather StatementPBZFayette, Greene50 min
Sep 11, 1:23 PM EDTSpecial Weather StatementPBZAllegheny37 min
Sep 11, 2:20 PM EDTSpecial Weather StatementPBZFayette25 min
Sep 11, 2:46 PM EDTSpecial Weather StatementPBZArmstrong29 min
Sep 11, 3:08 PM EDTSpecial Weather StatementPBZAllegheny22 min
Sep 11, 3:17 PM EDTAreal Flood AdvisoryPBZAllegheny, Butler3 hr
Sep 11, 3:31 PM EDTSevere Thunderstorm WarningPBZAllegheny, Westmoreland44 min
Sep 11, 4:03 PM EDTSpecial Weather StatementPBZWestmoreland42 min
Sep 11, 4:19 PM EDTSpecial Weather StatementPBZBeaver56 min
Sep 11, 4:25 PM EDTFlash Flood WarningPBZWestmoreland2 hr
Sep 11, 4:30 PM EDTSpecial Weather StatementPBZMercer45 min
Sep 11, 4:32 PM EDTSpecial Weather StatementPBZMercer58 min
Sep 11, 5:01 PM EDTAreal Flood AdvisoryPBZMercer3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.